Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 80, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Aug 12, 2017, 1:54 AM CDT for Ottawa County, Oklahoma. It took effect at Aug 12, 2017, 10:00 PM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2017, 1:54 AM CDT (06:54 UTC)
- In effect from
- Aug 12, 2017, 10:00 PM CDT
- Expired
- Aug 13, 2017, 3:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 14.07 ft at Aug 12, 2017, 7:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
391 WGUS44 KTSA 120654 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 154 AM CDT Sat Aug 12 2017 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-121454- /O.NEW.KTSA.FL.W.0080.170813T0300Z-170813T2000Z/ /COMO2.1.ER.170813T0300Z.170813T0600Z.170813T1400Z.NO/ 154 AM CDT Sat Aug 12 2017 The National Weather Service in Tulsa has issued a * Flood Warning for The Neosho River near Commerce * from this evening to Sunday afternoon, or until the warning is cancelled. * At 1:30 AM Saturday, the stage was 9.18 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage tonight and continue to rise to near 15.5 feet by Sunday before dawn. The river is expected to fall below flood stage late Sunday morning. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
3 follow-up statements
402 WGUS84 KTSA 121327 FLSTSA Flood Statement National Weather Service Tulsa OK 827 AM CDT Sat Aug 12 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-122127- /O.EXT.KTSA.FL.W.0080.170813T0600Z-170813T1200Z/ /COMO2.1.ER.170813T0600Z.170813T0600Z.170813T0600Z.NO/ 827 AM CDT Sat Aug 12 2017 The Flood Warning continues for The Neosho River near Commerce. * from late tonight to Sunday morning, or until the warning is cancelled. * At 7:30 AM Saturday, the stage was 12.07 feet. * Flood stage is 15.0 feet. * Forecast...The Neosho River near Commerce is expected to rise to near flood stage Sunday before dawn. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
384 WGUS84 KTSA 121905 FLSTSA Flood Statement National Weather Service Tulsa OK 205 PM CDT Sat Aug 12 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-130305- /O.CON.KTSA.FL.W.0080.170813T0600Z-170813T1200Z/ /COMO2.1.ER.170813T0600Z.170813T0600Z.170813T0600Z.NO/ 205 PM CDT Sat Aug 12 2017 The Flood Warning continues for The Neosho River near Commerce. * from late tonight to Sunday morning, or until the warning is cancelled. * At 1:30 PM Saturday, the stage was 13.63 feet. * Flood stage is 15.0 feet. * Forecast...The Neosho River near Commerce is expected to rise to near flood stage Sunday before dawn. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
351 WGUS84 KTSA 130247 FLSTSA Flood Statement National Weather Service Tulsa OK 947 PM CDT Sat Aug 12 2017 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-130317- /O.CAN.KTSA.FL.W.0080.000000T0000Z-170813T1200Z/ /COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 947 PM CDT Sat Aug 12 2017 The Flood Warning is cancelled for The Neosho River near Commerce. * At 9:30 PM Saturday, the stage was 14.04 feet. * Flood stage is 15.0 feet. * Forecast...The Neosho River near Commerce crested below flood stage at 14.5 feet. The river will remain below flood stage. * Impact...At 14.0 feet, low lying areas along the river in Riverview Park are threatened by high water, and faster flows are expected. Use extra caution or avoid recreational activities near the river. Interests near the river should continue to monitor later forecasts. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Aug 11, 11:57 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 11, 11:57 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1157 PM CDT Fri Aug 11 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Areas of IFR/MVFR conditions will be possible across parts of Northwest Arkansas overnight tonight and into Saturday morning. Across the rest of the CWA...few to scattered mid/high clouds are expected overnight. During the day Saturday...conditions should lift back to VFR with increasing mid and high clouds. Shower and thunderstorm chances become possible again across mainly parts of Eastern Oklahoma during the afternoon hours and across the much of CWA Saturday evening. Have added Prob30 and VCTS for timing of greater potential locations. && .PREV DISCUSSION... /Issued 853 PM CDT Fri Aug 11 2017/ ..UPDATE... DISCUSSION... Forecast is largely on track for tonight, with only a few tweaks to cloud cover required. Very isolated diurnal showers/storms across far eastern Oklahoma and western Arkansas have dissipated with sunset, and most areas should remain dry through the night. The HRRR continues to show some development toward sunrise across portions of southeast Oklahoma, in response to increasing low level warm advection. The existing slight chance POPs should cover this potential, as the better chances and greater coverage should hold off until tomorrow. Updated products already out. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 83 70 84 / 10 30 60 50 FSM 72 87 72 83 / 10 20 60 70 MLC 71 87 73 84 / 20 40 80 60 BVO 65 82 66 82 / 10 20 50 50 FYV 64 81 67 78 / 10 20 50 60 BYV 64 82 65 78 / 10 20 50 60 MKO 69 84 71 82 / 10 30 60 60 MIO 65 83 67 79 / 10 20 50 60 F10 70 83 71 83 / 20 40 70 60 HHW 73 91 74 85 / 20 40 80 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...20
Hazardous weather outlook, Aug 11, 8:33 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 833 PM CDT Fri Aug 11 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 833 PM CDT Fri Aug 11 2017 ...HEAVY RAIN THREAT INCREASES THIS WEEKEND... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Southeast Oklahoma. ONSET...After Midnight. DISCUSSION... There is a small chance that a few additional thunderstorms may develop after midnight across parts of southeast Oklahoma, nearest a frontal boundary. Severe weather is not anticipated . SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY AND SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY...Severe Thunderstorm Potential...Heavy Rain Potential. TUESDAY...Thunderstorm Potential. WEDNESDAY AND THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... A complex of thunderstorms is expected to develop to the west during the day Saturday and move eastward into the area by the evening and overnight hours. Yet another complex is expected Sunday night and into Monday. Heavy rainfall and flooding potential will be the main threats, but at least a limited risk of severe thunderstorms will also exist. Daily thunderstorm potential will continue into the early to middle part of next week, although a slight shift in the pattern toward mid week should bring increased heat and humidity and some decrease in the overall thunderstorm chances. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:51 AM CDT | Flash Flood Watch | TSA | Choctaw, Haskell, Latimer, Pushmataha | 21 hr |
| Aug 12, 6:23 PM CDT | Special Weather Statement | TSA | Pushmataha | 52 min |
| Aug 12, 6:57 PM CDT | Special Weather Statement | TSA | McCurtain | 63 min |
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.